| Catalog Number |
PDPB740D |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Insufficient Information (4580)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent surgery for perihilar cholangiocarcinoma on an unknown date and suture was used for abnormal wall closure.After that, although details are unclear, re-laparotomy was required during the perioperative period.Information about treatment after this issue and the patient¿s condition is unknown.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the alleged deficiency of the device? were there any patient factors that led to this event? what was the reason that the patient needed a re-laparotomy? what symptoms did the patient experience following the index surgical procedure? onset date? did the suture break? if so, where was the break noted (termination, middle, end)? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? lot number?.
Additional Manufacturer Narrative
Product complaint #(b)(4).Corrected information: b1, b2, h1 - the event no longer meets reportable serious injury criteria.Therefore, this medwatch report is being voided.
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: serious injury unk.Re-laparotomy yes; re-laparotomy was required perioperatively (details unk).What is the alleged deficiency of the device? unk.Were there any patient factors that led to this event? unk.What was the reason that the patient needed a re-laparotomy? unk.What symptoms did the patient experience following the index surgical procedure? onset date? unk.Did the suture break? if so, where was the break noted (termination, middle, end)? unk.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Age: unk; gender: unk; weight: unk; bmi: unk.Date of index surgical procedure? unk.Were any concomitant procedures performed? unk.On what tissue was the suture used? abdominal wall (fascial closure) during surgery for hilar cholangiocarcinoma.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unk.For the original intended closure, how were all layers closed? unk.How was the suture placed (interrupted or continuous)? unk.How was the suture originally tied (multiple knots, square knot, etc.)? unk.Please describe any medical/surgical intervention required for this suture event including dates and results.Perioperative re-laparotomy was performed; details, dates, and outcomes are unk.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unk.Other relevant patient history/concomitant medications? unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? unk.What is the patient's current status? unk.Surgeon¿s name?unk.Lot number?unk.